Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 4, NWS St. Louis, MO

February 11, 2009Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Feb 11, 2009, 5:04 AM CST for Fayette County, Illinois. It took effect at Feb 11, 2009, 11:39 AM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 5:04 AM CST (11:04 UTC)
In effect from
Feb 11, 2009, 11:39 AM CST
Expired
Feb 15, 2009, 10:12 AM CST
In force
4 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 25.84 ft at Feb 13, 2009, 12:00 AM CST.

actionminormoderatemajor1015202502/1102/1202/1302/1402/1502/16
Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 111104
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CST WED FEB 11 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 2.5 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND AN ADDITIONAL INCH FORECAST IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-121104-
/O.NEW.KLSX.FL.W.0004.090212T0415Z-090216T0000Z/
/VNDI2.1.ER.090212T0415Z.090213T1800Z.090215T0000Z.NO/
504 AM CST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:30 AM WEDNESDAY THE STAGE WAS 11.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.8 FEET BY FRIDAY EARLY AFTERNOON. 
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/12  02/13  02/14  02/15  02/16

KASKASKIA RIVER
  VANDALIA         18   11.22       8.3   20.3   22.7   21.7   14.6
9 follow-up statements
000 
WGUS83 KLSX 111452
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CST WED FEB 11 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
        THE KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 2 INCH RAINFALL IN THE PAST 24
HOURS WITH AN ADDITIONAL 1.2 EXPECTED IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-121452-
/O.EXT.KLSX.FL.W.0004.090211T1739Z-090216T1400Z/
/VNDI2.3.ER.090211T1739Z.090213T1800Z.090215T1400Z.NR/
852 AM CST WED FEB 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM WEDNESDAY THE STAGE WAS 15.5 FEET. 
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND 
  CONTINUE TO RISE TO NEAR 21.0 FEET AROUND 6 PM TODAY. 
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/12  02/13  02/14  02/15  02/16

KASKASKIA RIVER
  VANDALIA         18    15.51    22.8   26.2   25.2   18.6   13.6
000 
WGUS83 KLSX 111924
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
123 PM CST WED FEB 11 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
       KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-121923-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T0740Z/
/VNDI2.2.ER.090211T1741Z.090213T1800Z.090215T0740Z.NO/
123 PM CST WED FEB 11 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL THE WARNING IS CANCELLED.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 18.3 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 25.5 FEET FRIDAY AFTERNOON. 
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS.  THE DIVELY AND 
  VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/12  02/13  02/14  02/15  02/16

KASKASKIA RIVER
  VANDALIA         18    18.30    22.7   25.2   23.8   16.7   11.8
000 
WGUS83 KLSX 121501
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
901 AM CST THU FEB 12 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN OVER THE PAST 48 HOURS WITH NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-131501-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T1200Z/
/VNDI2.2.ER.090211T1741Z.090213T0600Z.090215T1200Z.NO/
901 AM CST THU FEB 12 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM THURSDAY THE STAGE WAS 24.2 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST NEAR 25.5 FEET BY AFTER MIDNIGHT FRIDAY. 
* THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS.  THE DIVELY AND 
  VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/13  02/14  02/15  02/16  02/17

KASKASKIA RIVER
  VANDALIA         18   24.18      25.5   23.9   18.0   13.9   12.1
000 
WGUS43 KLSX 130102
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CST THU FEB 12 2009

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVER IN ILLINOIS...


  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY


.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN OVER THE PAST 48 HOURS WITH NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-140102-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T1448Z/
/VNDI2.3.ER.090211T1741Z.090213T0600Z.090215T1448Z.NR/
702 PM CST THU FEB 12 2009

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY MORNING.
* AT  6:30 PM THURSDAY THE STAGE WAS 25.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY 
  AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS.  THE DIVELY AND 
  VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/13  02/14  02/15  02/16  02/17

KASKASKIA RIVER
  VANDALIA         18  25.77      26.1   24.0   18.7   14.4   12.5
000 
WGUS83 KLSX 131513
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST FRI FEB 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH LITTLE TO NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-141513-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090217T0900Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090216T0900Z.NO/
913 AM CST FRI FEB 13 2009

...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM FRIDAY THE STAGE WAS 25.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING BEGINS.  THE DIVELY AND 
  VANDALIA LEVEES BEGIN TO BE OVERTOPPED.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/14  02/15  02/16  02/17  02/18

KASKASKIA RIVER
  VANDALIA         18   25.64      23.6   20.5   17.7   16.0   15.1
000 
WGUS83 KLSX 140213
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CST FRI FEB 13 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 


.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH LITTLE TO NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-150213-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090217T0336Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090216T0336Z.NO/
813 PM CST FRI FEB 13 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY EVENING.
* AT  7:30 PM FRIDAY THE STAGE WAS 24.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...MODERATE FLOODING BEGINS.
* IMPACT...AT 23.0 FEET...AGRICULTURAL LEVEE BEGINS TO BE SLIGHTLY 
  OVERTOPPED.  NO RESIDENCES ARE AFFECTED AT THIS LEVEL.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/14  02/15  02/16  02/17  02/18

KASKASKIA RIVER
  VANDALIA         18   24.11      22.8   19.4   17.4   15.9   14.9
000 
WGUS83 KLSX 141550
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
950 AM CST SAT FEB 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
 
  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-151550-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T2247Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T2247Z.NO/
950 AM CST SAT FEB 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SATURDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/15  02/16  02/17  02/18  02/19

KASKASKIA RIVER
  VANDALIA         18   21.81      19.0   17.0   15.5   14.5   14.1
000 
WGUS83 KLSX 150223
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CST SAT FEB 14 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY 


.THIS FLOOD WARNING IS A RESULT OF 2.5 TO 3.5 INCHES OF PRECIPITATION 
ACROSS THE KASKASKIA RIVER BASIN EARLIER THIS WEEK WITH NO 
PRECIPITATION FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-160223-
/O.EXT.KLSX.FL.W.0004.000000T0000Z-090216T2000Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T2000Z.NO/
823 PM CST SAT FEB 14 2009

THE FLOOD WARNING CONTINUES FOR
  THE KASKASKIA RIVER AT VANDALIA
* UNTIL MONDAY AFTERNOON.
* AT  7:30 PM SATURDAY THE STAGE WAS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY EARLY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/15  02/16  02/17  02/18  02/19

KASKASKIA RIVER
  VANDALIA         18   19.99      18.7   16.9   15.6   14.7   14.2
000 
WGUS83 KLSX 151612
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 AM CST SUN FEB 15 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...


  KASKASKIA RIVER AT VANDALIA


THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

ILC051-151642-
/O.CAN.KLSX.FL.W.0004.000000T0000Z-090216T2000Z/
/VNDI2.3.ER.090211T1741Z.090213T0730Z.090215T0905Z.NO/
1012 AM CST SUN FEB 15 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 9:30 AM SUNDAY THE STAGE WAS 15.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 3 AM SUNDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 10 
  FEET BY THURSDAY NIGHT.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   02/16  02/17  02/18  02/19  02/20

KASKASKIA RIVER
  VANDALIA         18    15.86    14.6   13.0   11.5   10.6    9.8

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 11, 2:32 AM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 11, 2:32 AM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CST WED FEB 11 2009

.DISCUSSION...
/228 AM CST WED FEB 11 2009/
LOW PRESSURE RAPIDLY DEEPENING AS IT MOVES NORTHEAST...BISECTING THE
CWA. IMPRESSIVE WARM CONVEYOR BELT CONTINUES TO BRING MODERATE AND
HEAVY RAINFALL TO MUCH OF THE CWA EARLY THIS MORNING. FLOOD WATCH
WILL CONTINUE UNTIL NOON...WITH THE EXPECTATION OF ALL THE THUNDER
MOVING EAST OF THE CWA...WITH ONLY DEFORMATION RAIN TO CONTEND
WITH FOR THE AFTERNOON. HAVE ADDED A MIX OF SNOW THIS AFTERNOON AS
ADDITIONAL COOLING OF THE ATMOSPHERE TAKES PLACE AS THE 500MB LOW
PASSES OVERHEAD. DAYSHIFT WILL NEED TO NOWCAST THIS IF TRANSITION
BEGINS TO UNFOLD. WIND ADVISORY STILL LOOKS TO BE ON TRACK AS LOW
PULLS AWAY THIS AFTERNOON.

DRY WEATHER AND SLIGHTLY WARMER THAN NORMAL TEMPERATURES EXPECTED
THURSDAY INTO FRIDAY...BEFORE NEXT SYSTEM AFFECTS THE AREA FRIDAY
NIGHT. LITTLE CHANGE MADE HERE AS MODEL GUIDANCE CONTINUES TO
INDICATE A FAST MOVING SHORTWAVE AND SUFACE LOW MOVING EAST ACROSS
THE CWA. ULTIMATE TRACK OF THIS SYSTEM WILL DICTATE HOW MUCH SNOW
VS. RAIN WE SEE OUT OF THIS SYSTEM. APPEARS BEST CHANCE OF
ACCUMULATION WILL BE ACROSS NORTHERN STRETCHES OF THE CWA.

CVKING

&&

.AVIATION...
/1150 PM CST TUE FEB 10 2009/
FOR THE 06Z TAFS...
MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAVE OVERSPREAD
THE REGION. CIGS AND VSBYS WILL BE HIGHLY VARIABLE THRU THE
NIGHT DEPENDING ON WHERE THE HEAVIEST RAIN GOES. WINDS WILL BECOME
EAST/NORTHEAST NORTH OF THE I-70 CORRIDOR WHILE THEYLL STAY
SOUTH-SOUTHEAST SOUTH OF I-70. AS THE SURFACE LOW MOVES ACROSS THE
AREA WEDNESDAY MORNING THE WIND WILL VEER TO THE NORTHWEST AND
BECOME GUSTY...POSSIBLY AS HIGH AS 35-40KTS AS THE SYSTEM PULLS
AWAY. SOME SNOW IS ALSO POSSIBLE ON THE BACK SIDE OF THE
SYSTEM ON WEDNESDAY...PRIMARILY OVER NORTHEAST MISSOURI/WEST CENTRAL
ILLINOIS...BUT MY CONFIDENCE IS LOW AT THIS TIME SO IVE LEFT
MENTION OF SN OUT FOR NOW.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     LINCOLN-MADISON-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
     REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
     STE. GENEVIEVE-WARREN-WASHINGTON.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR BOND IL-BROWN IL-
     CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR BOND IL-CLINTON
     IL-FAYETTE IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Feb 10, 4:02 PM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CST TUE FEB 10 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
402 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

HEAVY RAIN IS EXPECTED LATE TONIGHT AS A LOW PRESSURE SYSTEM
APPROACHES THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF
THE AREA LATE TONIGHT FOR 1 TO 3 INCHES OF RAIN FALLING ON GROUND
THAT IS SATURATED.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA LATE
TONIGHT...ESPECIALLY OVER SOUTHEAST MISSOURI. THE GREATEST THREAT
WILL BE DAMAGING WINDS...HOWEVER TORNADOES ARE ALSO POSSIBLE
BECAUSE OF THE STRONG WIND SHEAR.

OUTSIDE OF THUNDERSTORMS...SOUTH WINDS ARE EXPECTED TO INCREASE
LATE TONIGHT INTO THE 15 TO 25 MPH RANGE WITH SOME WIND GUSTS IN
EXCESS OF 35 MPH OVER PARTS OF SOUTH CENTRAL AND SOUTHWEST
ILLINOIS AS WELL AS SOUTHEAST MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN IS EXPECTED TO CONTINUE WEDNESDAY MORNING. A FLASH
FLOOD WATCH WILL CONTINUE UNTIL NOON ON WEDNESDAY OVER MOST OF THE
AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF
SOUTHEAST AND FAR EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND
SOUTH CENTRAL ILLINOIS ON WEDNESDAY MORNING.

WINDY CONDITIONS ARE ALSO EXPECTED ON WEDNESDAY...WITH OCCASIONAL
GUSTS IN THE 40 TO 45 MPH RANGE. A WIND ADVISORY IS IN EFFECT FOR
PARTS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS AS WELL AS SOUTHEAST
MISSOURI.

THERE IS A CHANCE OF SNOW FRIDAY AND FRIDAY NIGHT...MAINLY ALONG
AND NORTH OF INTERSTATE 70. THERE IS SOME POTENTIAL FOR
ACCUMULATING SNOW OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT FOR SEVERE WEATHER AND
FLOODING. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ASKED TO
REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Feb 11, 12:52 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            ST. LOUIS               38.64N  90.24W
02/11/2009                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            SEVERAL INCHES OF STANDING WATER ON ROAD AT GOODFELLOW
            AND PAGE

&&

EVENT NUMBER LSX0901476

CARNEY
Local storm report, Feb 11, 12:59 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1259 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1247 AM     FLASH FLOOD      ST. LOUIS               38.64N  90.24W
02/11/2009                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            SEVERAL INCHES OF WATER FLOWING OVER ROAD AT 3228 N
            BROADWAY

&&

EVENT NUMBER LSX0901477

CARNEY
Local storm report, Feb 11, 1:01 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       FERGUSON                38.75N  90.30W
02/11/2009  M1.30 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901478

MILLER
Local storm report, Feb 11, 1:03 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0102 AM     FLOOD            ST. LOUIS               38.64N  90.24W
02/11/2009                   ST. LOUIS CITY     MO   LAW ENFORCEMENT

            STANDING WATER AROUND 6 INCHES DEEP AT 5517 MANCHESTER
            AVE

&&

EVENT NUMBER LSX0901479

CARNEY
Local storm report, Feb 11, 1:06 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0104 AM     HEAVY RAIN       BALLWIN                 38.59N  90.55W
02/11/2009  M1.60 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901480

CARNEY
Local storm report, Feb 11, 1:09 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 AM CST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            SHREWSBURY              38.59N  90.33W
02/11/2009                   ST. LOUIS          MO   LAW ENFORCEMENT

            INTERSECTION OF DES PERES PKWY AND LANDSDOWNE AVE UNDER
            SEVERAL INCHES OF WATER

&&

EVENT NUMBER LSX0901481

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:37 PM CSTRiver Flood WarningLSXMorgan, Pike10 days
Feb 11, 12:37 PM CSTRiver Flood WarningLSXPike, Scott147 days

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.